Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 3, 2015, 7:21 PM CDT for Montgomery County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 3, 2015, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
County Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 47 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
540
WWUS84 KBMX 040021
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT FRI JUL 3 2015
ALZ041-042-044-040115-
MONTGOMERY AL-AUTAUGA AL-LOWNDES AL-
721 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY AND
NORTHEASTERN LOWNDES COUNTIES UNTIL 815 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOWNDESBORO...OR NEAR HAYNEVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...HAYNEVILLE...PIKE ROAD...COOSADA...
LOWNDESBORO...MOUNT MEIGS...CANTELOUS...DANNELLY FIELD...AUBURN
UNIVERSITY IN MONTGOMERY...BOYLSTON...WAUGH...ALABAMA STATE
UNIVERSITY...WOODCREST...BOB WOODRUFF LAKE...GUNTER AIR FORCE BASE...
SNOWDOUN...LAGOON PARK...EASTDALE MALL AND HOPE HULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3232 8668 3246 8641 3241 8641 3243 8640
3243 8635 3241 8631 3244 8632 3249 8631
3247 8629 3250 8625 3245 8618 3243 8619
3243 8613 3242 8612 3241 8605 3242 8603
3234 8599 3232 8596 3230 8596 3215 8658
TIME...MOT...LOC 0021Z 241DEG 30KT 3228 8655
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:30 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 3, 6:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT FRI JUL 3 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED TO NEAR A TUSCALOOSA...CALERA...ASHLAND LINE. THIS BOUNDARY WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS. THE MAIN BAND OF RAIN HAS PUSHED INTO FAR NORTHERN MISSISSIPPI AND ALABAMA. THERE WILL LIKELY BE ANOTHER ROUND OF HEAVY RAINFALL ACROSS NORTH ALABAMA LATER TONIGHT AS AN UPPER LEVEL IMPULSE ROTATES THROUGH THE BASE OF THE LONG WAVE TROF. THE HEAVIEST RAINFALL THE PAST 12 HOURS HAS BEEN CONFINED TO MAINLY MARION AND WINSTON COUNTIES...WITH 2 T 4 INCHES OF RAIN. FLASH FLOOD GUIDANCE VALUES ARE STILL IN THE 2-2.5 INCH PER HOUR ACROSS NORTH CENTRAL ALABAMA...AND BELIEVE THE GROUND WILL BE ABLE TO HANDLE THE FORECAST RAINFALL TOTALS TONIGHT WITHOUT SIGNIFICANT FLOODING...AND WILL NOT ISSUE ANY WATCH AT THIS TIME. THE SHORT WAVE TROF WILL CONTINUE TO SLOWLY PIVOT EASTWARD THIS WEEKEND WITH THE TROF AXIS FINALLY SHIFTING EAST OF ALABAMA BY SUNDAY NIGHT. UNTIL THIS HAPPENS...UNSETTLED WEATHER WILL CONTINUE WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA. THE MODELS ARE TRENDING WARMER AND LESS CONVECTIVE NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE GFS CONTINUES TO SHOW MORE DIURNAL CONVECTION ACROSS ALABAMA THAN THE ECMWF AND CANADIAN MODELS...AND WILL KEEP RAIN CHANCES IN THE 30-35 PERCENT RANGE FOR NOW...BUT COULD REDUCE POPS IN LATER FORECASTS IF THE GFS TRENDS DRIER. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. STORMS MOVING FROM WEST TO EAST ACROSS CENTRAL ALABAMA WILL POSE A THREAT THROUGH THE EVENING AND OVERNIGHT HOURS. THE MAIN ACTIVITY THE NEXT COUPLE OF HOURS WILL BE FROM TCL TO EET BUT OTHER STORMS ARE NOTED BACK INTO MISSISSIPPI. ALSO WATCHING A CLUSTER OF STORMS MOVING TOWARDS MGM FROM THE SOUTHWEST. IN SHORT...POTENTIAL IMPACTS POSSIBLE AT ANYTIME THIS EVENING. WINDS GENERALLY SOUTHWEST AT 4 TO 8 KTS. ADDITIONAL SHOWERS AND STORMS POSSIBLE TOMORROW AFTERNOOON. 88 && .FIRE WEATHER... HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 11:10 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1110 AM CDT FRI JUL 3 2015 ALZ011>015-017>050-041915- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1110 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING BOUNDARY WILL PUSH SOUTHWARD THROUGH TONIGHT ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. SHOWERS AND STORMS WILL TRACK EASTWARD ALONG AND NORTH OF THE BOUNDARY. ANY STORMS THAT TRAIN OVER THE SAME AREAS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN LOCALIZED FLASH FLOODING. IN ADDITION TO THE FLOODING...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SOUTH OF A MILLPORT...TO WARRIOR...TO JACKSONVILLE LINE THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 3, 5:32 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 PM CDT FRI JUL 3 2015
ALZ034-032315-
BIBB AL-
532 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIBB COUNTY UNTIL 615 PM
CDT...
AT 531 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EOLINE...OR NEAR BRENT...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...WEST CENTREVILLE...EOLINE...HARMON...PEARSON...
BIBB COUNTY AIRPORT...SIX MILE AND TRIO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3301 8732 3303 8732 3313 8698 3290 8694
3295 8733 3301 8734
TIME...MOT...LOC 2231Z 258DEG 15KT 3299 8726
17/KLAWSLocal storm report, Jul 3, 5:54 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL CENTREVILLE 32.97N 87.13W
07/03/2015 U1.50 INCH BIBB AL LAW ENFORCEMENT
LARGE HAIL REPORTED IN AND AROUND CENTREVILLE WITH SOME
DAMAGE. TREES ALSO REPORTED DOWN NEAR BRENT.
0540 PM HAIL JEMISON 32.96N 86.75W
07/03/2015 M1.00 INCH CHILTON AL FIRE DEPT/RESCUE
NUMEROUS CALLS AND REPORTS FROM THE JEMISON AREA OF 1
INCH HAIL...MIXED WITH LARGER STONES
&&
KLAWSSpecial weather statement, Jul 3, 6:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CDT FRI JUL 3 2015
ALZ036-040000-
COOSA AL-
622 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOSA COUNTY UNTIL 700
PM CDT...
AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYLE...OR 8 MILES WEST OF ROCKFORD...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD...EQUALITY...LYLE...HIGHWAY 9 AND HIGHWAY 22...CREWSVILLE...
COTTAGE GROVE...PENTONVILLE...SPEED...NIXBURG...MORIAH...DOLLAR...
WESTERN LAKE MARTIN...MITCHELL LAKE...HISSOP...FISHPOND...RAY AND
MITCHELL DAM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3276 8601 3275 8632 3277 8632 3277 8634
3275 8634 3276 8638 3277 8641 3279 8642
3281 8645 3293 8644 3296 8601 3282 8601
3280 8600
TIME...MOT...LOC 2322Z 273DEG 25KT 3285 8636
17/KLAWSSpecial weather statement, Jul 3, 6:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT FRI JUL 3 2015
ALZ040-042-040000-
DALLAS AL-LOWNDES AL-
632 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS AND
SOUTHWESTERN LOWNDES COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF BELKNAP...OR 18 MILES SOUTHWEST OF MOSSES...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSSES...WHITE HALL...GORDONVILLE...BEECHWOOD...MINTER...COLLIRENE...
CARLOWVILLE...MOUNT WILLING...FOSTORIA AND FARMERSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3205 8686 3205 8705 3210 8708 3229 8673
3205 8660 3198 8686
TIME...MOT...LOC 2332Z 244DEG 21KT 3206 8696
17/KLAWSSpecial weather statement, Jul 3, 7:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT FRI JUL 3 2015
ALZ042-040045-
LOWNDES AL-
701 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 745
PM CDT...
AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDONVILLE...OR NEAR MOSSES...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...WHITE HALL...GORDONVILLE...LOWNDESBORO...MANACK
AND COLLIRENE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3210 8679 3220 8686 3223 8683 3223 8681
3236 8670 3235 8668 3237 8666 3240 8665
3241 8662 3238 8662 3236 8660 3238 8657
3237 8654 3234 8654 3234 8648 3228 8648
3227 8645 3224 8641 3220 8641
TIME...MOT...LOC 0000Z 232DEG 28KT 3221 8675
17/KLAWSSpecial weather statement, Jul 3, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT FRI JUL 3 2015
ALZ041-042-044-040115-
MONTGOMERY AL-AUTAUGA AL-LOWNDES AL-
721 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY AND
NORTHEASTERN LOWNDES COUNTIES UNTIL 815 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOWNDESBORO...OR NEAR HAYNEVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...HAYNEVILLE...PIKE ROAD...COOSADA...
LOWNDESBORO...MOUNT MEIGS...CANTELOUS...DANNELLY FIELD...AUBURN
UNIVERSITY IN MONTGOMERY...BOYLSTON...WAUGH...ALABAMA STATE
UNIVERSITY...WOODCREST...BOB WOODRUFF LAKE...GUNTER AIR FORCE BASE...
SNOWDOUN...LAGOON PARK...EASTDALE MALL AND HOPE HULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3232 8668 3246 8641 3241 8641 3243 8640
3243 8635 3241 8631 3244 8632 3249 8631
3247 8629 3250 8625 3245 8618 3243 8619
3243 8613 3242 8612 3241 8605 3242 8603
3234 8599 3232 8596 3230 8596 3215 8658
TIME...MOT...LOC 0021Z 241DEG 30KT 3228 8655
17/KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:01 PM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| Jul 3, 7:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 52 min |
| Jul 3, 7:45 PM CDT | Special Weather Statement | BMX | Greene | 45 min |
| Jul 3, 8:07 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 53 min |
| Jul 3, 8:36 PM CDT | Special Weather Statement | BMX | Elmore, Tallapoosa | 39 min |
| Jul 3, 10:40 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas, Perry, Shelby | 65 min |
| Jul 3, 11:30 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 60 min |
| Jul 3, 11:36 PM CDT | Special Weather Statement | BMX | Elmore | 54 min |
| Jul 4, 12:06 AM CDT | Special Weather Statement | BMX | Chambers | 39 min |
| Jul 4, 12:13 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 28 min |
| Jul 4, 12:20 AM CDT | Special Weather Statement | BMX | Lee | 40 min |
| Jul 4, 12:34 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 3 hr |
| Jul 4, 12:39 AM CDT | Special Weather Statement | BMX | Macon | 51 min |
| Jul 4, 2:47 AM CDT | Flash Flood Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 20 hr |
| Jul 4, 3:59 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jul 4, 4:11 AM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 6 hr |
| Jul 4, 6:25 AM CDT | River Flood Warning | BMX | Jefferson | 21 hr |
| Jul 4, 6:29 AM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jul 4, 7:30 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jul 4, 1:34 PM CDT | Special Weather Statement | BMX | Greene, Hale | 41 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | BMX | Hale, Perry | 55 min |
| Jul 4, 2:59 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Perry | 61 min |
| Jul 4, 4:38 PM CDT | Special Weather Statement | BMX | Autauga | 22 min |
| Jul 4, 5:08 PM CDT | Special Weather Statement | BMX | Montgomery | 37 min |
| Jul 4, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 37 min |
| Jul 4, 5:55 PM CDT | Special Weather Statement | BMX | Macon, Tallapoosa | 35 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.